On the behaviour of the solutions of a k -order cyclic-type system of max difference equations

Gesthimani Stefanidou; Garyfalos Papaschinopoulos

Czechoslovak Mathematical Journal (2025)

  • Issue: 1, page 297-325
  • ISSN: 0011-4642

Abstract

top
We investigate the behaviour of the solutions of a k -dimensional cyclic system of difference equations with maximum. More precisely, we study the existence and the number of the equilibria in the case when k is an odd or an even positive integer, but also for the various values of the exponents of the terms of the difference equations of this system. In addition, we find invariant intervals for our system and we invistegate the convergence of the solutions to the unique positive equilibrium. Finally, we study the asymptotic behavior of the positive solutions of the system in the case, where k = 2 and k = 4 .

How to cite

top

Stefanidou, Gesthimani, and Papaschinopoulos, Garyfalos. "On the behaviour of the solutions of a $k$-order cyclic-type system of max difference equations." Czechoslovak Mathematical Journal (2025): 297-325. <http://eudml.org/doc/299912>.

@article{Stefanidou2025,
abstract = {We investigate the behaviour of the solutions of a $k$-dimensional cyclic system of difference equations with maximum. More precisely, we study the existence and the number of the equilibria in the case when $k$ is an odd or an even positive integer, but also for the various values of the exponents of the terms of the difference equations of this system. In addition, we find invariant intervals for our system and we invistegate the convergence of the solutions to the unique positive equilibrium. Finally, we study the asymptotic behavior of the positive solutions of the system in the case, where $k=2$ and $k=4$.},
author = {Stefanidou, Gesthimani, Papaschinopoulos, Garyfalos},
journal = {Czechoslovak Mathematical Journal},
keywords = {difference equation with maximum; cyclic system; equilibrium; asymptotic behavior},
language = {eng},
number = {1},
pages = {297-325},
publisher = {Institute of Mathematics, Academy of Sciences of the Czech Republic},
title = {On the behaviour of the solutions of a $k$-order cyclic-type system of max difference equations},
url = {http://eudml.org/doc/299912},
year = {2025},
}

TY - JOUR
AU - Stefanidou, Gesthimani
AU - Papaschinopoulos, Garyfalos
TI - On the behaviour of the solutions of a $k$-order cyclic-type system of max difference equations
JO - Czechoslovak Mathematical Journal
PY - 2025
PB - Institute of Mathematics, Academy of Sciences of the Czech Republic
IS - 1
SP - 297
EP - 325
AB - We investigate the behaviour of the solutions of a $k$-dimensional cyclic system of difference equations with maximum. More precisely, we study the existence and the number of the equilibria in the case when $k$ is an odd or an even positive integer, but also for the various values of the exponents of the terms of the difference equations of this system. In addition, we find invariant intervals for our system and we invistegate the convergence of the solutions to the unique positive equilibrium. Finally, we study the asymptotic behavior of the positive solutions of the system in the case, where $k=2$ and $k=4$.
LA - eng
KW - difference equation with maximum; cyclic system; equilibrium; asymptotic behavior
UR - http://eudml.org/doc/299912
ER -

References

top
  1. Berenhaut, K. S., Foley, J. D., Stević, S., 10.1080/10236190600949766, J. Difference Equ. Appl. 12 (2006), 1193-1199. (2006) Zbl1116.39001MR2277649DOI10.1080/10236190600949766
  2. Berenhaut, K. S., Stević, S., 10.1080/10236190600836377, J. Difference Equ. Appl. 12 (2006), 909-918. (2006) Zbl1111.39003MR2262329DOI10.1080/10236190600836377
  3. Berg, L., Stević, S., 10.1080/10236190903203820, J. Difference Equ. Appl. 17 (2011), 577-586. (2011) Zbl1220.39011MR2783369DOI10.1080/10236190903203820
  4. Briden, W. J., Grove, E. A., Ladas, G., Kent, C. M., Eventually periodic solutions of x n + 1 = max { 1 / x n , A n / x n - 1 } , Commun. Appl. Nonlinear Anal. 6 (1999), 31-43. (1999) Zbl1108.39300MR1719535
  5. Elsayed, E. M., Stević, S., 10.1016/j.na.2008.11.016, Nonlinear Anal., Theory Methods Appl., Ser. A 71 (2009), 910-922. (2009) Zbl1169.39003MR2527512DOI10.1016/j.na.2008.11.016
  6. Feuer, J., 10.1080/10236190600574002, J. Difference Equ. Appl. 12 (2006), 467-486. (2006) Zbl1095.39016MR2241388DOI10.1080/10236190600574002
  7. Fotiades, N., Papaschinopoulos, G., 10.1016/j.amc.2013.07.014, Appl. Math. Comput. 221 (2013), 684-690. (2013) Zbl1329.39019MR3091963DOI10.1016/j.amc.2013.07.014
  8. Grove, E. A., Kent, C., Ladas, G., Radin, M. A., On x n + 1 = max { 1 / x n , A n / x n - 1 } with a period 3 parameter, Topics in Functional Differential and Difference Equations Fields Institute Communications 29. AMS, Providence (2001), 161-180. (2001) Zbl0980.39012MR1821780
  9. Iričanin, B., Stević, S., Some systems of nonlinear difference equations of higher order with periodic solutions, Dyn. Contin. Discrete Impuls. Syst., Ser. A, Math. Anal. 13 (2006), 499-507. (2006) Zbl1098.39003MR2220850
  10. Iričanin, B., Stević, S., Global attractivity of the max-type difference equation x n = max { c , x n - 1 p / j = 2 k x n - j p j } , Util. Math. 91 (2013), 301-304. (2013) Zbl1294.39004MR3097907
  11. Kent, C. M., Radin, M. A., On the boundedness nature of positive solutions of the difference equation x n + 1 = max { A n / x n , B n / x n - 1 } with periodic parameters, Dyn. Contin. Discrete Impuls. Syst., Ser. B, Appl. Algorithms Suppl. (2003), 11-15. (2003) MR2015782
  12. Kulenović, M. R. S., Ladas, G., 10.1201/9781420035384, Chapman & Hall/CRC, Boca Raton (2002). (2002) Zbl0981.39011MR1935074DOI10.1201/9781420035384
  13. Kurzweil, J., Paraschinopoulos, G., 10.21136/CMJ.1988.102223, Czech. Math. J. 38 (1988), 280-284. (1988) Zbl0661.93060MR946297DOI10.21136/CMJ.1988.102223
  14. Kurzweil, J., Paraschinopoulos, G., 10.1016/0022-0396(91)90112-M, J. Differ. Equations 89 (1991), 89-94. (1991) Zbl0753.34040MR1088336DOI10.1016/0022-0396(91)90112-M
  15. Liu, W., Stević, S., 10.1016/j.amc.2011.11.108, Appl. Math. Comput. 218 (2012), 6297-6303. (2012) Zbl1246.39009MR2879111DOI10.1016/j.amc.2011.11.108
  16. Liu, W., Yang, X., Stević, S., 10.1155/2011/436852, Abstr. Appl. Anal. 2011 (2011), Article ID 436852, 15 pages. (2011) Zbl1223.39007MR2822103DOI10.1155/2011/436852
  17. Mishev, D. P., Patula, W. T., Voulov, H. D., 10.1016/S0898-1221(02)80010-4, Comput. Math. Appl. 43 (2002), 1021-1026. (2002) Zbl1050.39015MR1892482DOI10.1016/S0898-1221(02)80010-4
  18. Mishev, D. P., Patula, W. T., Voulov, H. D., Periodic coefficients in a reciprocal difference equation with maximum, Panam. Math. J. 13 (2003), 43-57. (2003) Zbl1050.39016MR1988235
  19. Myshkis, A. D., 10.1070/RM1977v032n02ABEH001623, Russ. Math. Surv. 32 (1977), 181-213. (1977) Zbl0378.34052MR0492443DOI10.1070/RM1977v032n02ABEH001623
  20. Papaschinopoulos, G., Hatzifilippidis, V., 10.1006/jmaa.2000.7377, J. Math. Anal. Appl. 258 (2001), 258-268. (2001) Zbl0986.39005MR1828104DOI10.1006/jmaa.2000.7377
  21. Papaschinopoulos, G., Schinas, J., Hatzifilippidis, V., 10.1023/A:1022833112788, J. Comput. Anal. Appl. 5 (2003), 237-254. (2003) Zbl1034.39008MR1980394DOI10.1023/A:1022833112788
  22. Papaschinopoulos, G., Schinas, C. J., Stefanidou, G., 10.1155/2007/31272, Adv. Difference Equ. 2007 (2007), Article ID 31272, 13 pages. (2007) Zbl1154.39013MR2322487DOI10.1155/2007/31272
  23. Papaschinopoulos, G., Schinas, C. J., Stefanidou, G., 10.1016/j.amc.2010.12.031, Appl. Math. Comput. 217 (2011), 5573-5580. (2011) Zbl1221.39013MR2770176DOI10.1016/j.amc.2010.12.031
  24. Patula, W. T., Voulov, H. D., 10.1080/10236190410001659741, J. Difference Equ. Appl. 10 (2004), 329-338. (2004) Zbl1050.39017MR2049682DOI10.1080/10236190410001659741
  25. Popov, E. P., Theory of Automatic Control Systems, Nauka, Moscow (1966), Russian. (1966) Zbl0135.31203MR0401232
  26. Stefanidou, G., Papaschinopoulos, G., 10.1155/ADE.2005.153, Adv. Difference Equ. 2005 (2005), 153-172. (2005) Zbl1109.39012MR2197130DOI10.1155/ADE.2005.153
  27. Stefanidou, G., Papaschinopoulos, G., 10.1016/j.ins.2006.02.006, Inf. Sci. 176 (2006), 3694-3710. (2006) Zbl1122.39008MR2270965DOI10.1016/j.ins.2006.02.006
  28. Stefanidou, G., Papaschinopoulos, G., 10.14232/ejqtde.2022.1.65, Electron. J. Qual. Theory Differ. Equ. 2022 (2022), Article ID 65, 20 pages. (2022) Zbl07670553MR4539740DOI10.14232/ejqtde.2022.1.65
  29. Stefanidou, G., Papaschinopoulos, G., Schinas, C. J., On a system of max-difference equations, Dyn. Contin. Discrete Impuls. Syst., Ser. A, Math. Anal. 14 (2007), 885-903. (2007) Zbl1142.39012MR2369919
  30. Stević, S., A global convergence results with applications to periodic solutions, Indian J. Pure Appl. Math. 33 (2002), 45-53. (2002) Zbl1002.39004MR1879782
  31. Stević, S., Asymptotic behaviour of a nonlinear difference equation, Indian J. Pure Appl. Math. 34 (2003), 1681-1687. (2003) Zbl1049.39012MR2030114
  32. Stević, S., On the recursive sequence x n + 1 = α n + ( x n - 1 / x n ) . II, Dyn. Contin. Discrete Impuls. Syst., Ser. A, Math. Anal. 10 (2003), 911-916. (2003) Zbl1051.39012MR2008754
  33. Stević, S., 10.11650/twjm/1500575062, Taiwanese J. Math. 7 (2003), 249-259. (2003) Zbl1054.39008MR1978014DOI10.11650/twjm/1500575062
  34. Stević, S., 10.1016/j.aml.2007.08.008, Appl. Math. Lett. 21 (2008), 791-796. (2008) Zbl1152.39012MR2436166DOI10.1016/j.aml.2007.08.008
  35. Stević, S., 10.1016/j.na.2008.01.014, Nonlinear Anal., Theory Methods Appl., Ser. A 70 (2009), 839-848. (2009) Zbl1162.39011MR2468424DOI10.1016/j.na.2008.01.014
  36. Stević, S., 10.1016/j.amc.2009.01.050, Appl. Math. Comput. 210 (2009), 525-529. (2009) Zbl1167.39007MR2509928DOI10.1016/j.amc.2009.01.050
  37. Stević, S., 10.1016/j.amc.2010.01.020, Appl. Math. Comput. 216 (2010), 354-356. (2010) Zbl1193.39009MR2596166DOI10.1016/j.amc.2010.01.020
  38. Stević, S., 10.1016/j.na.2009.09.025, Nonlinear Anal., Theory Methods Appl., Ser. A 72 (2010), 1841-1849. (2010) Zbl1194.39007MR2577582DOI10.1016/j.na.2009.09.025
  39. Stević, S., Periodicity of max difference equations, Util. Math. 83 (2010), 69-71. (2010) Zbl1236.39018MR2742275
  40. Stević, S., 10.1016/j.jmaa.2010.11.041, J. Math. Anal. Appl. 376 (2011), 317-328. (2011) Zbl1208.39014MR2745409DOI10.1016/j.jmaa.2010.11.041
  41. Stević, S., 10.1016/j.amc.2011.04.022, Appl. Math. Comput. 217 (2011), 9562-9566. (2011) Zbl1225.39018MR2811231DOI10.1016/j.amc.2011.04.022
  42. Stević, S., 10.1016/j.amc.2012.04.077, Appl. Math. Comput. 218 (2012), 11483-11487. (2012) Zbl1280.39012MR2943993DOI10.1016/j.amc.2012.04.077
  43. Stević, S., 10.1016/j.amc.2012.03.057, Appl. Math. Comput. 218 (2012), 9825-9830. (2012) Zbl1252.39009MR2916163DOI10.1016/j.amc.2012.03.057
  44. Stević, S., 10.1080/10236198.2013.814648, J. Difference Equ. Appl. 20 (2014), 733-743. (2014) Zbl1298.39012MR3210312DOI10.1080/10236198.2013.814648
  45. Stević, S., 10.1016/j.aml.2015.12.007, Appl. Math. Lett. 56 (2016), 78-85. (2016) Zbl1334.39036MR3455742DOI10.1016/j.aml.2015.12.007
  46. Stević, S., 10.1186/s13662-016-0977-1, Adv. Difference Equ. 2016 (2016), Article ID 251, 10 pages. (2016) Zbl1419.39032MR3552982DOI10.1186/s13662-016-0977-1
  47. Stević, S., Diblík, J., Iričanin, B., Šmarda, Z., 10.1155/2012/508523, Abstr. Appl. Anal. 2012 (2012), Article ID 508523, 22 pages. (2012) Zbl1242.39011MR2926886DOI10.1155/2012/508523
  48. Stević, T., Iričanin, B., Long-term behavior of a cyclic max-type system of difference equations, Electron. J. Differ. Equ. 2015 (2015), Article ID 234, 12 pages. (2015) Zbl1329.39015MR3414088
  49. Stević, S., Iričanin, B., Kosmala, W., Šmarda, Z., 10.1016/j.aml.2020.106690, Appl. Math. Lett. 111 (2021), Article ID 106690, 8 pages. (2021) Zbl1448.39008MR4142097DOI10.1016/j.aml.2020.106690
  50. Stević, S., Iričanin, B., Šmarda, Z., On a product-type system of difference equations of second order solvable in closed form, J. Inequal. Appl. 2015 (2015), Article ID 327, 15 pages 9999DOI99999 10.1186/S13660-015-0835-9 . (2015) Zbl1333.39006MR3407680
  51. Stoikidis, A., Papaschinopoulos, G., 10.14232/ejqtde.2020.1.39, Electron. J. Qual. Theory Differ. Equ. 2020 (2020), Article ID 39, 14 pages. (2020) Zbl1463.39038MR4118154DOI10.14232/ejqtde.2020.1.39
  52. Voulov, H. D., 10.1080/1023619021000000780, J. Difference Equ. Appl. 8 (2002), 799-810. (2002) Zbl1032.39004MR1919885DOI10.1080/1023619021000000780
  53. Voulov, H. D., 10.1090/S0002-9939-02-06890-9, Proc. Am. Math. Soc. 131 (2003), 2155-2160. (2003) Zbl1019.39005MR1963762DOI10.1090/S0002-9939-02-06890-9
  54. Voulov, H. D., 10.1016/j.jmaa.2004.02.054, J. Math. Anal. Appl. 296 (2004), 32-43. (2004) Zbl1053.39023MR2070491DOI10.1016/j.jmaa.2004.02.054

NotesEmbed ?

top

You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.

    
                

Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.